Drug warning: Increase in suspected opioid overdoses

The Community Drug Strategy for the City of Greater Sudbury has received reports of a higher number of suspected opioid overdoses and a more potent drug supply circulating in Greater Sudbury and the wider area.

In a press release, the agency says the more potent drug appeared on local streets late last week.

The health unit states while they cannot confirm the substance that has caused the overdoses, the situation serves as an important reminder that street drugs may be cut or mixed with substances such as benzos, fentanyl, or carfentanil, and that even a very small amount of these substances can cause an overdose.

An overdose occurs when a person uses more of a substance, or combination of substances, than their body can handle, and the brain is unable to control basic life functions. 

The person might pass out, stop breathing or experience a seizure and overdoses can be fatal.

 

Photo: The Community Drug Strategy for the City of Greater Sudbury has received reports of a higher number of suspected opioid overdoses and a more potent drug supply circulating in Greater Sudbury and the wider area. Photo by MIchael Longmire – unsplash.com and used with permission.

This entry was posted in Local, News. Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *